Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Hip bone injury, pain on sitting, standing up. Taking prednisone. History of osteoporosis. Treatment?

I fell on my right hip bone . I was unable to get up on my own. Now the hip is very painful when I sit down, or when I get up. Have trouble rolling over in bed and getting out of bed. I can stand on on my leg as long as I do not put my weight on it. I am taking strong pain medication which gives me a little comfort. I have osteoporosis and also take 5mg prednisone because of a kidney transplant 3 1/2 years ago. Went to the doctor and had X-rays but showed nothing broken. How long will this pain last?
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
Hello sassafras46. Welcome to You do not say how long that you have had this pain, but I would advise that you have another xray. At times, the first xray does not show a break but the second xray will. You have a history that would make me, professionally, want to send you for a second xray if you were walking into my office.

You are having difficulty putting weight on this hip and having issues getting out of bed. You are on pain medication, which is not giving much relief. Also your history of osteoporosis and prednisone usage make you very prone to broekn bones. And I have had patients who have walked on broken hips and endured the pain with the break being discovered until later.

If the second xray is negative for a break, it is really up to your body how long your pain continues. Unfortunately, no one can predict how long the pain will last and I am sorry that I can not predict this for you. I hope this helps.

Be well, Dr. Kimberly.

Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor